RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Algebra Logika:
Year:
Volume:
Issue:
Page:
Find



Search through the site:
Find



Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Algebra Logika, 2010, Volume 49, Number 1, Pages 135–145 (Mi al431)  

A continuous version of the Hausdorff–Banach–Tarski paradox

V. A. Churkinab

a Sobolev Institute of Mathematics, Siberian Branch of the Russian Academy of Sciences, Novosibirsk, Russia
b Novosibirsk State University, Novosibirsk, Russia

Abstract: We come up with a simple proof for a continuous version of the Hausdorff–Banach–Tarski paradox, which does not make use of Robinson's method of compatible congruences and fits in the case of finite and countable paradoxical decompositions. It is proved that there exists a free subgroup whose rank is of the power of the continuum in a rotation group of a three-dimensional Euclidean space. We also argue that unbounded subsets of Euclidean space containing inner points are denumerably equipollent.

Keywords: Hausdorff–Banach–Tarski paradox, continuous decompositions, free subgroups of rotation group of Euclidean space.

Full text (in Russian): PDF file (163 kB)
References (in Russian): PDF file   HTML файл

English version:
Algebra and Logic, 2010, 49:1, 91–98

Bibliographic databases:

UDC: 512.543.12
Received: 01.12.2008

Citation: V. A. Churkin, “A continuous version of the Hausdorff–Banach–Tarski paradox”, Algebra Logika, 49:1 (2010), 135–145

Citation in format AMSBIB
\Bibitem{Chu10}
\by V.~A.~Churkin
\paper A continuous version of the Hausdorff--Banach--Tarski paradox
\jour Algebra Logika
\yr 2010
\vol 49
\issue 1
\pages 135--145
\mathnet{http://mi.mathnet.ru/al431}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2664125}
\zmath{http://zbmath.org/?q=an:1195.03044}
\transl
\jour Algebra and Logic
\yr 2010
\vol 49
\issue 1
\pages 91--98
\crossref{http://dx.doi.org/10.1007/s10469-010-9080-y}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000276493500006}


Linking options:
  • http://mi.mathnet.ru/eng/al431
  • http://mi.mathnet.ru/eng/al/v49/i1/p135

    SHARE: VKontakte.ru FaceBook Twitter Ya.ru Mail.ru Liveinternet Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Алгебра и логика Algebra and Logic
    Number of views:
    This page:274
    Full text:48
    References:11
    First page:20

     
    Contact us:
     Terms of Use  Registration © Steklov Mathematical Institute RAS, 2014